Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 12, NWS San Diego, CA

September 26, 2025Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Sep 26, 2025, 12:06 PM PDT for Orange County, San Diego County, California. It took effect at Sep 28, 2025, 6:00 AM PDT. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2025, 12:06 PM PDT (19:06 UTC)
In effect from
Sep 28, 2025, 6:00 AM PDT
Expired
Sep 30, 2025, 11:00 PM PDT
In force
65 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WHUS46 KSGX 261906
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1206 PM PDT Fri Sep 26 2025

CAZ043-552-270315-
/O.NEW.KSGX.BH.S.0012.250928T1300Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1206 PM PDT Fri Sep 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves due to elevated
  surf expected on south-facing beaches. Surf of 4 to 7 feet with
  local sets to 8 feet possible for south and southwest facing
  beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Sunday morning through Tuesday evening.

* IMPACTS...Strong rip currents for all beaches will create
  hazardous swimming conditions. Rip currents can pull swimmers 
  and surfers out to sea. Waves can wash people off beaches and 
  rocks, and capsize small boats nearshore.


* ADDITIONAL DETAILS...The elevated surf is driven by a southwesterly
  swell (200 degrees) at 4-5 feet with a period of 12 seconds. 
  Both swell and surf will begin to gradually lower late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

Westerink

$$
14 follow-up statements
162 
WHUS46 KSGX 270457
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
957 PM PDT Fri Sep 26 2025

CAZ043-552-271300-
/O.CON.KSGX.BH.S.0012.250928T1300Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
957 PM PDT Fri Sep 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 4 to 7 
  feet with local sets to 8 feet possible for south and 
  southwest facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Sunday morning through Tuesday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions. Rip currents can pull swimmers 
  and surfers out to sea. Waves can wash people off beaches and 
  rocks, and capsize small boats nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (200 degrees) at 4-5 feet with a period of 
  12 seconds. Both swell and surf will begin to gradually lower 
  late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
316 
WHUS46 KSGX 271252
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
552 AM PDT Sat Sep 27 2025

CAZ043-552-272115-
/O.CON.KSGX.BH.S.0012.250928T1300Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
552 AM PDT Sat Sep 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 4 to 7 
  feet with local sets to 8 feet possible for south and 
  southwest facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Sunday morning through Tuesday evening.

* IMPACTS...Strong rip currents and alongshore currents for all 
  beaches will create hazardous swimming conditions. Rip currents 
  can pull swimmers and surfers out to sea. Waves can wash people 
  off beaches and rocks, and capsize small boats nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (200 degrees) at 4-5 feet with a period of 
  12 seconds. Both swell and surf will begin to gradually lower 
  late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
665 
WHUS46 KSGX 280012
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
512 PM PDT Sat Sep 27 2025

CAZ043-552-280815-
/O.CON.KSGX.BH.S.0012.250928T1300Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
512 PM PDT Sat Sep 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 4 to 7 
  feet with local sets to 8 feet possible for south and 
  southwest facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Sunday morning through Tuesday evening.

* IMPACTS...Strong rip currents and alongshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (200 degrees) at 4-5 feet with a period of 
  12 seconds. Both swell and surf will begin to gradually lower 
  late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
477 
WHUS46 KSGX 280304
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
804 PM PDT Sat Sep 27 2025

CAZ043-552-281300-
/O.CON.KSGX.BH.S.0012.250928T1300Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
804 PM PDT Sat Sep 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PDT SUNDAY
THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 4 to 7 
  feet with local sets to 8 feet possible for south and 
  southwest facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Sunday morning through Tuesday evening.

* IMPACTS...Strong rip currents and alongshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (200 degrees) at 4-5 feet with a period of 
  12 seconds. Both swell and surf will begin to gradually lower 
  late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
075 
WHUS46 KSGX 281214
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
514 AM PDT Sun Sep 28 2025

CAZ043-552-282115-
/O.CON.KSGX.BH.S.0012.250928T1300Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
514 AM PDT Sun Sep 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 4 to 7 
  feet with local sets to 8 feet possible for south and 
  southwest facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late Tuesday evening.

* IMPACTS...Strong rip currents and alongshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (200 degrees) at 4-5 feet with a period of 
  12 seconds. Both swell and surf will begin to gradually lower 
  late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
007 
WHUS46 KSGX 281944
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1244 PM PDT Sun Sep 28 2025

CAZ043-552-290515-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1244 PM PDT Sun Sep 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to elevated
  surf expected on south-facing beaches. Surf of 4 to 7 feet with
  sets to 8 feet for south and southwest facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late Tuesday evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip currents 
  can pull swimmers and surfers out to sea. Waves can wash people 
  off beaches and rocks, and capsize small boats nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a
  southwesterly swell (200 degrees) at 4-5 feet with a period of
  12-14 seconds. Both swell and surf will begin to gradually 
  lower late Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
191 
WHUS46 KSGX 290633
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1133 PM PDT Sun Sep 28 2025

CAZ043-552-291445-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1133 PM PDT Sun Sep 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 4 to 7 
  feet with sets to 8 feet for south and southwest facing 
  beaches. 

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas. 

* WHEN...Through late Tuesday evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. 

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (200 degrees) at 4-5 feet with a period of 
  12-14 seconds. Both swell and surf will begin to gradually 
  lower late Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
583 
WHUS46 KSGX 290913
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
213 AM PDT Mon Sep 29 2025

CAZ043-552-292130-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
213 AM PDT Mon Sep 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to elevated
  surf expected on south-facing beaches. Surf of 3 to 6 feet with
  sets up to 8 feet in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late Tuesday evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a
  southwesterly swell (190 degrees) at 4-5 feet with a period of
  12-14 seconds. Both swell and surf will gradually lower  
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for elevated surf means that waves will
be high enough to cause danger to inexperienced swimmers in the 
water. Elevated surf also frequently results in strong rip 
currents which can drag people away from the shore and possibly 
result in drowning. Always swim near a lifeguard.

&&

$$
284 
WHUS46 KSGX 292057
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
157 PM PDT Mon Sep 29 2025

CAZ043-552-300500-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
157 PM PDT Mon Sep 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 3 to 6 
  feet with sets up to 8 feet in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late Tuesday evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southwesterly swell (190 degrees) at 4-5 feet with a period of 
  12- 14 seconds. Both swell and surf will gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
170 
WHUS46 KSGX 300458
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
958 PM PDT Mon Sep 29 2025

CAZ043-552-301300-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
958 PM PDT Mon Sep 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf expected on south-facing beaches. Surf of 3 to 6 
  feet with sets up to 8 feet in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late Tuesday evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...The elevated surf is driven by a
  southwesterly swell (190 degrees) at 4-5 feet with a period of
  12-14 seconds. Both swell and surf will gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
385 
WHUS46 KSGX 300900
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
200 AM PDT Tue Sep 30 2025

CAZ043-552-302130-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
200 AM PDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to elevated
  surf of 3 to 6 feet on south-facing beaches. Sets up to 7 feet 
  in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late this evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...Swell and surf will gradually lower today 
  and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as rip
currents and other hazards are possible.  Caution should be used
when in or near the water. 

&&

$$
021 
WHUS46 KSGX 302043
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
143 PM PDT Tue Sep 30 2025

CAZ043-552-010445-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
143 PM PDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 3 to 6 feet on south-facing beaches. Sets up 
  to 7 feet in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late this evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...Swell and surf will gradually lower today 
  and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
557 
WHUS46 KSGX 302054
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
154 PM PDT Tue Sep 30 2025

CAZ043-552-010600-
/O.CON.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
154 PM PDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 3 to 6 feet on south-facing beaches. Sets up 
  to 7 feet in Orange County.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through late this evening.

* IMPACTS...Strong rip currents and longshore currents for all 
  beaches will create hazardous swimming conditions. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...Swell and surf will gradually lower today 
  and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
457 
WHUS46 KSGX 010551
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1051 PM PDT Tue Sep 30 2025

CAZ043-552-010700-
/O.EXP.KSGX.BH.S.0012.000000T0000Z-251001T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1051 PM PDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS
EVENING...

Elevated surf and the risk of strong rip currents have diminished
this evening. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 9:52 AM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 26, 9:52 AM PDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
952 AM PDT Fri Sep 26 2025

.SYNOPSIS...
There is a slight chance of showers and thunderstorms this
afternoon for the mountains and deserts. Chances for showers and
thunderstorms increase on Saturday for the mountains and deserts
and expand to the inland valleys during the afternoon. Dry
conditions return by Monday. A brief warming trend is expected through
the weekend with cooling Tuesday. Increased southwest to west
winds for the mountains and deserts and cloud coverage can also be
expected for Tuesday. A gradual warming expected Wednesday
through the rest of the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Visible satellite this morning was showing widespread cloud coverage
in the coastal basin with areas of high clouds in the deserts. A
closed low pressure system will move into southern California today,
linger along the southern California border with northern Baja on
Saturday, the weaken and move to the east on Sunday. As the center
of upper level low pressure moves into the eastern deserts of
southern California this afternoon, our chances for showers and
thunderstorms begin to increase as moisture and instability
spreads into the area from the north. The center of low will move
to the border of southern California and northern Baja on Saturday
with moisture spreading into the area from the east. This will
bring an increased chance of showers and thunderstorms for the
mountains, deserts, and valleys. The greatest chances are for the
mountains and deserts of 35 to 45 percent during the afternoon.
High resolution guidance is indicating rainfall rates will be
mostly 0.50 to 1 inch per hour with the potential for isolated
rates to exceed one inch an hour, most likely in the mountains.
Areas of flash flooding possible for the mountains, especially
near burn scars. More isolated flash flooding is possible in the
deserts and inland valleys.

The low pressure system will weaken and move east on Sunday with a
10 to 20 percent chance of showers and thunderstorms for the
mountains and deserts on Sunday afternoon from lingering moisture
and instability. Rainfall rates on Sunday are expected to be lower
than Saturday, with high resolution guidance showing rainfall rates
below 0.50 inches an hour. Dry conditions are expected by Monday.

Cooling will continue today with high temperatures for inland
areas 5 to 10 degrees below average and locally 10 to 15 degrees
below average for the inland valleys onto the lower coastal
mountain slopes. The lower deserts will cool a few more degrees on
Saturday with the coast and valleys warming slightly. Most areas
will be a degree or two warmer on Sunday, with continued warming
into Monday. An incoming trough of low pressure will begin to
influence our weather on Tuesday, bringing cooler conditions with
increased cloud coverage and west to southwest winds in the
mountains and deserts. High temperatures on Tuesday will mostly be
5 to 10 degrees below average for inland areas to locally 10 to
15 degrees below average for the higher elevations of the
mountains. This will be followed by slow warming through the rest
of the week with high temperatures on Thursday still a few degrees
below average for inland areas.

&&

.AVIATION...
261630Z....Coasts/Valleys/Foothills...Clouds based at 3000-4000 feet
MSL with tops to 4500 ft MSL are covering the coastal basin. is
reduced in foothills. Only partial, random, and intermittent scatter
out is expected for anywhere in the coastal basin today, with bases
around 2500-3500 feet MSL. BKN-OVC conditions will develop across
the coastal basin into foothills again tonight after 05Z into
Saturday morning.

Mountains/Deserts... 20% chance of TSRA 19-01Z across mountains and
high desert. Bases around 10000 feet MSL and storm tops to 30K feet.
An isolated SHRA/TSRA is also possible (20-30% chance) overnight
into early Saturday, mainly along desert slopes but also in the
vicinity of lower desert communities.

&&

.MARINE...
No hazardous marine conditions are expected through Tuesday.

&&

.BEACHES...
South swell from Hurricane Narda will arrive this weekend. Swell of
4-5 feet with a period of 12-14 seconds will produce elevated surf
and a high rip current risk Sunday through Tuesday, especially for
south facing beaches, where sets could reach 7 feet.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...CO
AVIATION/MARINE/BEACHES...Westerink

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:03 PM PDTFlood WatchSGXRiverside, San Bernardino, San Diego31 hr

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.